I've come off of Metformin

By tabby9146 Latest Reply 2013-04-21 10:53:44 -0500
Started 2009-03-07 13:24:38 -0600

I had my A1C on Tuesday, and it is 5.4 same was it was when I was first diagnosed. I know that is a great number, but with all of my weight loss the past 3 1/2 months (27 lbs) and my strict diet and all that exercise, I would have thought it would be even better than that. My cholesterol numbers were all good. Get this: She was leaving it up to me, whether or not to stop taking my medication! I hated being put in this situation. So for two days now, I have not taken the Metformin. I am doing fine so far, but I am a little nervous. I suppose for a while, I should check about 3 times per day instead of 2. I don't see how I can be any more careful than I already have been. I was having stomach cramps nearly everyday off and on the past 3 weeks anyway, and I told her about this. She said it could be the medicine, to which I replied: 'Even after 3 1/2 months?" and she said yes, some people have that a little later on. I know I will have to get back on it eventually, and I know I have to be very careful. Anyone else been able to come off medicine? how are you doing and how long have you been off? thanks!

10 replies

tabby9146 2013-04-21 10:53:44 -0500 Report

wow I just accidentally came across this old post of mine! I see a mistake too. I was 5.7 when first diagnosed, that ws my first A1C. not 5.4 anyway, that was in 2009 and I went on to lose the rest of the weight, have kept it off ever since, still contrlling by D&E. when it is caught early, it 'is' easier to get under control for sure.

Dancehawk 2009-05-18 16:16:32 -0500 Report

ohh hun grats!
I got off of mine till I tore my hurt my sholder because of the pain and not able to really exercise other then walk my ac1 was 6 so she put me back on temp.
fingers crossed I can get back off.


pjsnanny 2009-05-02 20:46:33 -0500 Report

I went off my meds for a long time , because I had my AC1 level down to a 4.8 but last summer I was involved in a motorcycle accident and was un able to exercise properly so now my Ac1 level is a 6.3 so I am back on Metformin. But my goal is to get back off meds.
Good going keep up the good work!

tabby9146 2009-05-05 17:16:18 -0500 Report

Wow! I know you can do it again. Sorry you went through such a hard time being in a wreck. That is something I worry about, that something will happen to me, and then I will have to get back on it because of that.

tabby9146 2009-03-08 15:17:16 -0500 Report

well now I am sick with a sinus infection! that plus being off the medicine, makes me nervous! This is my first time being sick since I was diagnosed. I am keeping a close eye on my BS having checked it twice today already. I have chronic sinusitus (I am one of those that refuses to have the surgery) and stopped taking my allergy medicine, when I was so "consumed" by this diabetes. My focus was off of that. So now I need to go back to my allergy doctor and get on something. Hopefully I will be okay. My appetite has decreased some but not too much.

tabby9146 2009-04-29 22:01:22 -0500 Report

well I never had problems with my BS while I had that sinus infection and it wasn't as bad of an infection as I thought. I've been off about a month or slightly more now, and still doing fine. Still being careful.

2009-03-07 14:19:19 -0600 Report

I have just had to go back on metformin. My BS numbers are good and my A1C number is still under 7, but has come up from 6.1 to 6.7. I have also gained about 10 lbs in the past 3 1/2 months. My dr. suggested that I go back on the medication to get my A1C number back down and it should also help with my weight. I have been under some stress over the past few months, several deaths in family, depression slightly worse, and with all that, I started back to my bad habit of buying comfort food. I am now starting afresh and am determined to get things back under control. I certainly don't want to get back to the place I started.

SkipT 2009-03-07 13:49:56 -0600 Report

I have been off the metformin for 6 months now. Just keep up what you are doing and you should be fine. The problems will occur if you slip back into old eating habits. The metformin can stay in you system for a month after you stop taking it. Good Luck.

Next Discussion: 900,000 Community Members »